On the equivalence of polynomial matrices over a field

  • V. Prokip Institute of Applied Problems of Mechanics and Mathematics of the National Academy of Sciences of Ukraine, Lviv

Abstract

UDC 512.64

The polynomial $(n\times n)$ matrices $A(\lambda )$ and $B(\lambda)$ over a field ${\mathbb F}$ are  called semiscalar equivalent if there exists a nonsingular $(n\times n)$ matrix $P$ over ${\mathbb F}$ and  an invertible $(n\times n)$  polynomial matrix $Q(\lambda )$ over ${\mathbb F[\lambda}]$ such that $A(\lambda ) = PB(\lambda )Q(\lambda )$.  We establish conditions under which nonsingular polynomial matrices $A(\lambda )$ and $B(\lambda )$  are semiscalar equivalent.  As a consequence, we present the conditions of equivalence and similarity of two sets of $(n\times n)$  matrices over an arbitrary field ${\mathbb F}.$

References

Ф. Р. Гантмахер, Теория матриц, Наука, Москва (1988).

И. М. Гельфанд, В. А. Пономарев, Замечания о классификации пары коммутирующих линейных преобразований в конечномерном пространстве, Функцион. анализ и его прил., 3, № 4, 81–82 (1969).

П. С. Казимирский, Д. М. Билонога, Полускалярная эквивалентность многочленных матриц с попарно взаимно простыми элементарными делителями, Докл. АН УССР, Сер. А, № 4, 8–9 (1990).

П. С. Казімірський, Л. М. Гринів, Виділення „великого'' множника з матричного многочлена, Доп. АН УРСР. Сер. А, № 4, 293–297 (1974).

П. С. Казімірський, В. Р. Зеліско, В. М. Петричкович, До питання про подібність матричних многочленів, Доп. АН УРСР, Сер. А, № 10, 876–878 (1976).

П. С. Казімірський, Розклад матричних многочленів на множники, Наук. думка, Київ (1981).

О. М. Мельник, Подобие матричных многочленов, Мат. методы и физ.-мех. поля, вып. 20, 31–38 (1984).

В. М. Прокіп, Канонічна форма відносно напівскалярної еквівалентності матричної в'язки з невиродженою першою матрицею, Укр. мат. журн., 63, № 8, 1435–1440 (2011).

В. М. Прокіп, Про нормальну форму відносно напівскалярної еквівалентності многочленних матриць над полем, Мат. методи та фіз.-мех. поля, 55, № 3, 21–26 (2012).

F. De Ter?n, F. M. Dopico, On bundles of matrix pencils under strict equivalence, Linear Algebra and Appl., 658, 1–31 (2023).

H. Derksen, I. Klep, V. Makam, Ju. Vol?i?, Ranks of linear matrix pencils separate simultaneous similarity orbits, Adv. Math., 415, Article 108888 (2023).

J. A. Dias da Silva, T. J. Laffey, On simultaneous similarity of matrices and related questions, Linear Algebra and Appl., 291, 167–184 (1999).

M. Dodig, Controllability of series connections, Electron. J. Linear Algebra, 16, 135–156 (2007).

M. Dodig, Eigenvalues of partially prescribed matrices, Electron. J. Linear Algebra, 17, 316–332 (2008).

Yu. A. Drozd, Tame and wild matrix problems, Lect. Notes Math., 832, 242–258 (1980).

Yu. A. Drozd, Matrix problems and representations of algebras, Збiрник праць Iн-ту математики НАН України, 20, 1–23 (2020).

S. Friedland, Simultaneous similarity of matrices, Adv. Math., 50, 189–265 (1983).

V. Futorny, T. Klymchuk, O. Klymenko, V. V. Sergeichuk, N. Shvai, Perturbation theory of matrix pencils through miniversal deformations, Linear Algebra and Appl., 614, 455–499 (2021).

V. Futorny, R. A. Horn, V. V. Sergeichuk, Specht's criterion for systems of linear mappings, Linear Algebra and Appl., 519, 278–295 (2017).

T. G. Gerasimova, R. A. Horn, V. V. Sergeichuk, Simultaneous unitary equivalences, Linear Algebra and Appl., 438, № 10, 3829–3835 (2013).

H. Gernandt, F. M. Per?a, F. Philipp, C. Trunk, On characteristic invariants of matrix pencils and linear relations}; arXiv:2203.08296 (2022).

A. Graham, Kronecker products and matrix calculus with applications, Courier Dover Publ., New York (2018).

N. Jing, Unitary and orthogonal equivalence of sets of matrices, Linear Algebra and Appl., 481, 235–242 (2015).

S. Kouchekian, B. Shektman, On simultaneous similarity of families of commuting operators; arXiv:2305.01196 (2023).

S. Marcaida, I. Zaballa, On a homeomorphism between orbit spaces of linear systems and matrix polynomials, Linear Algebra and Appl., 436, № 6, 1664–1682 (2012).

V. M. Prokip, Equivalence of polynomial matrices over a field, Hot Topics in Linear Algebra, Chapter 6, 205–232 (2020).

V. M. Prokip, A note on semiscalar equivalence of polynomial matrices, Electron. J. Linear Algebra, 38, 195–203 (2022).

V. V. Sergeichuk, Canonical matrices for linear matrix problems, Linear Algebra and Appl., 317, № 1-3, 53–102 (2000).

Published
02.06.2024
How to Cite
Prokip , V. “On the Equivalence of Polynomial Matrices over a Field”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 76, no. 5, June 2024, pp. 743 -50, doi:10.3842/umzh.v76i5.7926.
Section
Research articles